Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Osteoporosis? Calcium Supplements & HAART Meds
Jun 8, 2001

Today, I had an Osteoporosis screening as part of a Healthfair here at work, and my test result was marginally osteopenic. I am on Viracept, Combivir & Diflucan. Is there a connection to these meds (the Dr. said this was possibly a result of being on prednizone for meningitis 2 years ago)? Do you know if calcium supplements may interfere with my HIV meds? Also, I must tell you this resource is amazing. You all are angels on earth!!!

Response from Dr. Henry

Osteoporosis in this setting is being more frequently recognized. The etiology is unclear. Chronic poor eating/exercise habits, overuse of carbonated beverages, lack of modest sunlight, low testosterone levels all can contribute to the problem. It is unclear what aspect of HIV infection and or treatment further contributes (conflicting data on that). Making sure that one has good Ca+ intact (an Oscal +/- vitamin D is a good start), exercise, and hormone levls and minimizing use of carbonated beverages are good practical suggestions for now. KH



Previous
mushy muscles
Next
coinfection with HTLV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement